Alert archive / West Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 29, 2007, 2:07 PM EDT for Monroe County, Ohio; Marion County, Wetzel County, West Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2007, 2:07 PM EDT (18:07 UTC)
- Expired
- Jul 29, 2007, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Monroe County, OH, Marion County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 108 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 2:47 PM EDT | FLASH FLOOD | 4 Ssw Fairmont, WV | SECTIONS OF ROUTE 73 S FLOODED. RAINFALL ESTIMATES OF AS MUCH AS 2.00 INCHES OF RAINFALL IN 40 MINUTES. |
| Jul 29, 3:05 PM EDT | FLASH FLOOD | 3 E Fairmont, WV | WIDESPREAD FLASH FLOODING OCCURRING IN THE WINFIELD AND PLEASANT VALLEY AREAS. EVACUATIONS ARE OCCURRING IN BOTH COMMUNITIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 291809
FFWPBZ
OHC111-WVC049-103-292100-
/X.NEW.KPBZ.FF.W.0016.070729T1807Z-070729T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
207 PM EDT SUN JUL 29 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONROE COUNTY IN EAST CENTRAL OHIO...
MARION COUNTY IN NORTHERN WEST VIRGINIA...
WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IS
SHOWING THUNDERSTORMS MOVING VERY LITTLE ACROSS THE WARNED AREA.
RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3950 8006 3968 8062 3981 8122 3964 8121
3942 8015
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 1:46 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 29, 1:46 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 146 PM EDT SUN JUL 29 2007 .SYNOPSIS... UNSETTLED WEATHER WILL SLOWLY DIMINISH BY EARLY IN THE WEEK...AS HIGH PRESSURE GRADUALLY BUILDS ACROSS THE REGION. TEMPERATURES WILL WARM TO ABOVE NORMAL BY MIDWEEK...WITH CONDITIONS BECOMING MORE HUMID. && .NEAR TERM /THROUGH MONDAY/... SURFACE TROUGHING CONTINUES INTO TONIGHT. SURFACE RIDGING BUILDS EAST TOWARD MONDAY. INCREASED SURFACE BASED INSTABILITY ACROSS THE FORECAST AREA THIS AFTERNOON HAS LED TO SCATTERED THUNDERSTORM DEVELOPMENT...MOSTLY OVER RIDGES WHERE LIFT IS ENHANCED. WITH LITTLE FLOW THROUGH THE COLUMN AND PWATS AROUND 1.3 WILL CONTINUE TO SEE SIGNIFICANT RAINERS THIS AFTERNOON AND EVENING...UNTIL THE DIURNAL COMPONENT SUBSIDES. TEMPERATURES ON TRACK WITH GOING FORECAST. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... LINGERING ISOLATED SHWRS/TSTMS WILL END MONDAY EVENING WITH THE LOSS OF HEATING. HIGH PRESSURE WILL BUILD ACROSS ALL AREAS BY TUESDAY...WITH DRY AND SEASONABLY WARM CONDITIONS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... MEDIUM RANGE MODELS CONTINUE TO SHOW FLAT RIDGING ACROSS THE REGION FOR MIDWEEK...WITH FLATTENING OF THE RIDGE LATE IN THE WEEK...AND A LOW AMPLITUDE TROUGH FOR NEXT WEEKEND. WILL KEEP A DRY...WARM AND HUMID PATTERN THROUGH LATE WEEK. WEDNESDAY THROUGH FRIDAY LOOK TO BE THE WARMEST DAYS...WITH HIGHS NEAR 90 POSSIBLE FROM PITTSBURGH SOUTHWARD. FOR NEXT WEEKEND...WITH SOME UNCERTAINTY/RUN TO RUN CONTINUITY CONCERNS...WILL KEEP ONLY A SLIGHT CHC OF PRECIP FOR NEXT WEEKEND FOR NOW WITH A SLIGHT COOLDOWN OF TEMPERATURES. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... GENERALLY MVFR TO VFR CONDITIONS EXPECTED THROUGH SUNDAY WITH VISIBILITY RESTRICTIONS IN FOG AND HAZE...AND SCATTERED MVFR CIGS. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ARE ALSO POSSIBLE. A FEW STORMS ALONG THE RIDGES WILL BE POSSIBLE ON SUNDAY AFTERNOON. OTHERWISE HIGH PRESSURE BUILDS EAST ACROSS THE FORECAST AREA THROUGH MIDWEEK. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 31/30
Hazardous weather outlook, Jul 29, 5:12 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EDT SUN JUL 29 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-300915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 512 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 12:05 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1205 PM EDT SUN JUL 29 2007 MDZ001-PAZ032-WVZ023-291800- GARRETT-FAYETTE-PRESTON- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA 1205 PM EDT SUN JUL 29 2007 THROUGH 2 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS FAYETTE COUNTY PENNSYLVANIA...PRESTON COUNTY WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. THESE STORMS WILL MOVE VERY LITTLE...PRODUCING RAINFALL OF UP TO 2 INCHES. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY ACROSS LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
Special weather statement, Jul 29, 1:31 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 131 PM EDT SUN JUL 29 2007 OHZ069-WVZ012-021-022-291930- MONROE-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...WOODSFIELD...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN 131 PM EDT SUN JUL 29 2007 THROUGH 330 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF EAST CENTRAL OHIO AND NORTHERN WEST VIRGINA. THE STRONGER STORMS ARE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND PEA SIZED HAIL. IN ADDITION...WITH THE STORMS MOVING VERY LITTLE...RAINFALL OF OVER 1 INCH IS POSSIBLE...PRODUCING LOCALIZED FLOODING...ESPECIALLY ACROSS LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 63 min |
| Jul 29, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 61 min |
| Jul 29, 12:25 PM EDT | Flash Flood Warning | PBZ | Preston, Tucker | 3 hr |
| Jul 29, 2:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 53 min |
| Jul 29, 2:57 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 63 min |
| Jul 29, 3:35 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 55 min |
| Jul 29, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 44 min |
Nearby
Flash Flood Warnings in West Virginia, 2007Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.